Kentucky, 2008Tornado and Flash Flooding in Kentucky, April 3 to 6, 2008
April 3 to 6, 2008 · NWS PAH · 25 events in 20 counties and zones
A warm front moved slowly north across western Kentucky during the afternoon. Large clusters of thunderstorms produced very heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $490,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved slowly north across western Kentucky during the afternoon. Large clusters of thunderstorms produced very heavy rain. A cold front moved southeast into the Lower Ohio Valley during the night, preceded by more thunderstorms. These storms produced a report of wind damage and a tornado. Rainfall for the 24-hour period ranged from 2 to 4 inches across most of western Kentucky, with isolated amounts of 4 to 7 inches. The isolated higher amounts were mostly from Madisonville to Marion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 12:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 12:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU APR 3 2008
.DISCUSSION...
WARM FRONT IS STILL SOUTH OF PAH FA...BUT ELEVATED STORMS WERE
OVERRUNNING THE BOUNDARY AND OFFERING ISOLD SVR THREAT INTO OZARKS
OF SEMO ALREADY. ANTICIPATE ISOLD SVR THREAT TO CONTINUE ALONG/IN
ADVANCE OF WARM FRONT AS IT LIFTS NORTH THIS PM/EVENING...LAYING
OUT SOMEWHERE ROUGHLY ALONG THE LOWER OH RIVER VALLEY. THEN FOCUS
SHIFTS TO WEST AS COLD FRONT COMES IN. STRONG TO SVR (STILL IN
SWODY1-2 SLGT RISK) STORMS ALONG/IN ADVANCE OF COLD FRONT WILL
ALSO BRING NEXT BOUT OF LOCALLY HEAVY RAINS. THIS MORNING-EARLY PM
RAINS HAVING BROUGHT FORECAST REALIZED .5-1.5 RAINS...THE
OVERNIGHT ROUND LOOKS TO BRING AN ADDITIONAL 2-3 WHICH SHOULD
BRING US CLOSE TO REALIZING OUR 4-5 HPC/FORECAST BULLSEYES. FFA
CONTINUES.
MAIN MODEL TREND IS SLOWER COLD FROPA W/SVR RISK & HEAVY RAIN
THREAT MORESO IN THE OVERNIGHT HOURS (03-09Z OR EVEN 06-12Z)
VERSUS YESTERDAY RUNS WHICH SHOWED 00-06Z AS PRIMARY THREAT HOURS.
EITHER WAY MODELS STILL SHOW FROPA BY 12Z TONIGHT SO HEAVIEST RAIN
THREAT FOR MOST OF THE AREA IS OVER BY THEN AND 18Z FFA END TIME IS
FINE. HOWEVER 2NDARY WAVE DEVELOPS AND RIDES ALONG THE STALLING
BOUNDARY THRU 18Z...SO SOME LOCALLY HEAVIER SHOWERS WILL CONTINUE
ACROSS MAINLY THE PENNYRILE OF WRN KENTUCKY. STILL THINK 18Z END
TIME IS GOOD THOUGH WELL LINGER A POP THRU THE PM HOURS IN THE SE
ESP...AND FLOOD WARNINGS MAY LINGER TOO.
DONT ANTICIPATE WELL SEE TRUE CLEARING TIL UPPER TROF
PASSAGE...WHICH IS NOT TIL SAT AM. AFTER THAT SURFACE HIGH RIDGE
MOVES INTO MID MS VALLEY FROM WEST AND SATURDAY SHOULD FINISH OUT
AS A NICE DAY. THIS WILL BEGIN A 24-48 HOUR TRANQUIL PERIOD AS THE
HIGH SLOWLY MIGRATES EAST AND UP THE OH VALLEY.
AFTER THAT THE MEDIUM-LONG RANGE PORTION OF THE FORECAST LOOKS TO
OFFER A MORE ZONAL FLOW PATTERN THAT RETURNS CHANCE POPS TO THE
PACKAGE ALMOST DAILY. WE TIME THE VARIOUS IMPULSES AND TRY TO
NARROW THE POPS DOWN AS MUCH AS POSSIBLE. OVERALL THE GFS & ECMWF
NOW OFFER A TRANSITIONING THEME FROM THE ZONAL FLOW PATTERN TO A
CENTRAL U.S. TROF BY THE END OF THE PERIOD...WHICH MIGHT OFFER OUR
NEXT BEST CHANCE FOR STRONGER STORMS BY THE END OF THE WEEK.
WE USED A MOS BLEND FOR THE NEAR TERM TEMP APPROACH AND FOLLOWED
THE HPC LEAD WITH COLLABORATIVE TWEEKS FOR THE MEDIUM TO LONG
RANGE TEMP FORECAST.
&&
.AVIATION...
IFR CIGS/MVFR VSBYS THE RULE IN OTHERWISE RELATIVE LULL BETWEEN
DEPARTING AM-EARLY PM RAINS AND INCOMING CONVECTION ASSOCIATED
WITH WARM FRONT...STILL PERCHED JUST TO THE SOUTH AT 18Z...AND
FORECAST TO LIFT NORTH THRU EARLY TONIGHT. ANTICIPATE ELYS GOING
SLY WITH WARM FROPA AND INCREASING CHANCES OF CONVECTION BEGINNING
ESP AFT 03Z. IFR CIGS MAY BRIEFLY RECOVER TO MVFR FLIGHT CATEGORY
BUT DETERIORATE TO IFR/EVEN LIFR AFT 03Z AS COLD FRONT APPROACHES.
LINE OF STRONG THUNDERSTORMS W/IFR-LIFR CIGS/VSBYS WILL HIT W/COLD
FROPA FORECAST 06Z-12Z TIME FRAME. AFT 12Z SOME IMPROVEMENT BUT
STILL LINGERING IFR-MVFR CIGS THRU END OF PLANNING PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
HUMPHREYHazardous weather outlook, Apr 3, 3:20 AM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
420 AM CDT THU APR 3 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
420 AM CDT THU APR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
TODAY INTO EARLY FRIDAY AFTERNOON. 2 TO 4 INCHES OF RAIN IS
FORECAST FOR THE QUAD STATE WITH SOME READINGS UP TO 5 INCHES
POSSIBLE FOR STORM TOTALS. THESE HEAVY RAINS MAY CAUSE FLASH
FLOODING...PROLONG ONGOING FLOODING...OR CAUSE A SECONDARY RISE
IN RIVER LEVELS.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
ENTIRE QUAD STATE TODAY AND ESPECIALLY OVERNIGHT. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WIND AND HAIL BUT AN ISOLATED
TORNADO IS POSSIBLE AS WELL. THE BEST CHANCE OF SEVERE WEATHER
WILL BE OVER SOUTHEAST MISSOURI WITH THE THREAT DECREASING
TOWARD SOUTHWEST INDIANA. REFER TO THE LATEST WATCHES...WARNINGS
...AND STATEMENTS FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
THROUGH EARLY FRIDAY AFTERNOON. THE BEST CHANCE OF HEAVY RAIN WILL
OCCUR BEFORE SUNRISE FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO ACTIVATE TODAY AND OVERNIGHT. IN
ADDITION PLEASE FORWARD HEAVY RAINFALL MEASUREMENTS OR FLOODING TO
THE NATIONAL WEATHER SERVICE.
KH
In the hours before
Special weather statement, Apr 3, 12:41 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT THU APR 3 2008
MOZ076-086-087-100-107>111-031930-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO-
RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO-
141 PM CDT THU APR 3 2008
...STRONG THUNDERSTORMS AFFECTING SOUTHEAST MISSOURI...
AT 135 PM...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
OVER SOUTHEAST MISSOURI...MOVING EAST AT 55 TO 60 MPH. THROUGH 230
PM...THESE STORMS WILL REMAIN CAPABLE OF PRODUCING HAIL OF UP TO
DIME SIZE ALONG WITH VERY HEAVY RAIN. AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE AS WELL. COMMUNITIES WITH GREATEST IMPACT OVER THE NEXT
HOUR INCLUDE ZALMA...GRASSY...MARBLE HILL...ADVANCE...HANDY...AND
HUNTER.
RJP
Local storm report, Apr 3, 1:19 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
219 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 11 N MARBLE HILL 37.46N 89.98W
04/03/2008 E0.25 INCH BOLLINGER MO LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL.
&&
CWLocal storm report, Apr 3, 1:34 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
234 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL JACKSON 37.38N 89.65W
04/03/2008 E0.75 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BETWEEN JACKSON AND
BURFORDVILLE.
&&
CWLocal storm report, Apr 3, 1:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
238 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL MOUNDS 37.11N 89.20W
04/03/2008 E0.75 INCH PULASKI IL LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED JUST WEST OF MOUNDS.
&&
CWLocal storm report, Apr 3, 3:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
446 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD DELTA 37.20N 89.74W
04/03/2008 CAPE GIRARDEAU MO LAW ENFORCEMENT
THREE TO FOUR INCHES OF WATER OVER HWY P JUST SOUTH OF
DELTA. FARTHER SOUTH...NEARLY 2 FEET OF WATER OVER THE
ROADWAY.
&&
CWLocal storm report, Apr 3, 3:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
447 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD JACKSON 37.38N 89.65W
04/03/2008 CAPE GIRARDEAU MO LAW ENFORCEMENT
WATER OVER THE ROADWAY ON HIGHWAY 61 NORTH OF
JACKSON...JUST ON THE NORTHERN EDGE OF THE CITY LIMITS.
HOWEVER...ROAD HAS NOT CLOSED.
&&
CWEvent by event
14 flood, 7 flash flood, 2 heavy rain, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Livingston
- When
- April 3, 4:00 PM CST to 10:00 PM CST
- Where
- Livingston County, 3.13 mi N of Newbern to 0.91 mi SSE of Salem
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 37.125, -88.322
Three feet of water surrounded a house in Salem. Water entered two other houses.
Flash Flood, Hopkins
- When
- April 3, 6:00 PM CST to April 4, 2:30 AM CST
- Where
- Hopkins County, 0.91 mi SSW of Madisonville Arpt to 1.02 mi NNE of Madisonville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.338, -87.406
Major flash flooding occurred in Madisonville. Seven families were evacuated from homes on one street. Fourteen people were evacuated by boat from a mobile home park. A Red Cross shelter was opened for evacuees. One car was stranded on Main Street in Madisonville, where between one and two feet of water was over portions of the street. A one-mile section of U.S. Highway 41 was closed. The parking lot of Parkway Plaza Mall in Madisonville was underwater. Standing water was over sections of a street near the mall. Ditches along Highway 112 were overflowing near Earlington. Flooding was reported at the Madisonville Country Club.
Flash Flood, Muhlenberg
- When
- April 3, 6:30 PM CST to April 4, 2:30 AM CST
- Where
- Muhlenberg County, Greenville to 1.83 mi NNW of Luzerne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -87.180
High water was reported along County Highway 601.
Flash Flood, Daviess
- When
- April 3, 8:30 PM CST to April 4, 2:00 AM CST
- Where
- Daviess County, Owensboro to 1.79 mi NW of Tuck
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.120
Roads were flooded throughout the city of Owensboro. Rainfall for the 24-hour period ending at midnight was 3.5 inches.
Flash Flood, Crittenden
- When
- April 3, 8:42 PM CST to April 4, 2:00 AM CST
- Where
- Crittenden County, 3.09 mi W of Repton to 2.11 mi SE of Marion
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 37.384, -88.076
In Marion, some families were evacuated due to high water. The rescue squad assisted a mother and two children on Highway 1077 in Shady Grove. About a foot of water was over U.S. Highway 60 about three miles west of Marion. U.S. 60 was under several feet of water east of Marion, where a tractor-trailer became stranded. Several feet of water flooded U.S. Highway 641. Highway 91 was flooded and covered with large amounts of mud and rock.
Flash Flood, McLean
- When
- April 3, 9:00 PM CST to April 4, 2:30 AM CST
- Where
- McLean County, Beech Grove to 0.6 mi SW of Elba
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -87.400
Five to six inches of water was over Highways 136, 56, and 140. Numerous areas countywide experienced flash flooding. A considerable amount of debris was deposited on roads. Rainfall for the 24 hours ending at 6 A.M. April 4 was 6.7 inches.
Thunderstorm Wind, Fulton
- When
- April 3, 11:30 PM CST
- Where
- Fulton County, 2.04 mi E of State Line to 2.56 mi E of State Line
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.515, -89.084
Five or six large trees were down. A farm shop was damaged. A power pole was damaged. A small metal building about 8 by 8 feet was destroyed.
Flash Flood, Ballard
- When
- April 3, 11:30 PM CST to April 4, 2:30 AM CST
- Where
- Ballard County, Barlow to 0.89 mi N of Wickliffe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.050, -89.050
Water was over eight highways, including U.S. Highway 60 at milepost 2 and U.S. Highway 62 at milepost 1.
Tornado, Graves
- When
- April 4, 12:20 AM CST to 12:24 AM CST
- Where
- Graves County, 0.5 mi W of Fairbanks to 0.5 mi SE of Bell City
- Rating
- EF1
- Path length
- 3.65 mi
- Path width
- 170 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.520, -88.559
Between 100 and 200 trees were uprooted or snapped. Most of the downed trees were around Fairbanks. At Fairbanks, an old grocery store and mobile home were both deroofed. Near Bell City, about 30 percent of the roof on a large farm equipment building was blown off. Some siding was removed from another. The damage path was broken. The peak wind was estimated at 90 mph.
Flood, Union
- When
- April 4, 1:00 AM CST to 7:00 AM CST
- Where
- Union County, Uniontown to 0.11 mi W of Uniontown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.770, -87.930
Ten state roads were closed due to high water, including Kentucky 130 at the 15 mile marker. U.S. Highway 60 was covered with water at the 22 mile marker but remained open.
Flood, Henderson
- When
- April 4, 1:00 AM CST to 8:00 AM CST
- Where
- Henderson County, Henderson to 0.1 mi S of Weaverton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.830, -87.580
Seven state roads were closed by high water, including Highway 136.
Heavy Rain, Hickman
- When
- April 4, 1:00 AM CST to 6:00 AM CST
- Where
- Hickman County, Beulah to 2.08 mi S of Beulah
- Reported by
- Broadcast Media
- Coordinates
- 36.770, -88.850
Water was over Kentucky Highway 307.
Flood, Crittenden
- When
- April 4, 2:00 AM CST to April 6, 2:00 AM CST
- Where
- Crittenden County, Frances to 1.25 mi WSW of Frances
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.220, -88.130
A young girl drowned in floodwaters on Highway 855 between Frances and Salem shortly before sunrise. The child was a passenger in a vehicle driven by her mother. The vehicle plunged into about eight feet of water that was over the road at a creek crossing. The vehicle immediately began floating, and both the mother and child exited. The mother lost her grip on the child, and the child immediately went under water. A boat was used to locate the child within ten minutes. Rescue workers retrieved the child, who was caught up in debris or tree limbs in about eight feet of water. The child was given CPR and rushed to a local hospital, where she was pronounced dead. The area is known to flood by local residents, and it was marked by an orange high water sign. The mother was new to the area and likely unfamiliar with the flooding problems there. About 5.5 inches of rain had fallen the night before the drowning. Countywide, numerous roads were covered with water. Several roads were closed for a few days, including Highway 120.
Heavy Rain, McCracken
- When
- April 4, 2:00 AM CST to 7:00 AM CST
- Where
- McCracken County, West Paducah to 0.89 mi E of Maxon
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -88.750
Water was over eight roads, mainly lesser travelled secondary roads. No closures were reported. Massac Creek was three to four inches over Old Cairo Road at Maxon Road.
Flood, Caldwell
- When
- April 4, 2:00 AM CST to 2:00 PM CST
- Where
- Caldwell County, Princeton to 0.31 mi ENE of Dulaney
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 37.120, -87.870
Seven state highways were covered by water, including U.S. Highway 641 near the Lyon County line. State Route 139 was covered with water north of Princeton near the 14 mile marker. A bridge was washed out on a secondary road near Creswell. Other less travelled roads across the county were covered.
Flood, Lyon
- When
- April 4, 2:00 AM CST to 2:00 PM CST
- Where
- Lyon County, Eddyville to 2.87 mi NNE of Eddyville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.050, -88.070
Many roads were covered by water. Highways 295 and 819 were closed in places.
Flood, Daviess
- When
- April 4, 2:00 AM CST to 8:00 AM CST
- Where
- Daviess County, Owensboro to 1.76 mi ENE of Pettit
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.770, -87.120
A vehicle was swept off a secondary road in the southeastern part of the county. The fire and rescue team used a boat to rescue the driver. Ten state roads were closed by high water, including Kentucky Highway 56 at the 9 mile marker.
Flood, Carlisle
- When
- April 4, 2:00 AM CST to 8:00 AM CST
- Where
- Carlisle County, Bardwell to 1.02 mi E of Bardwell
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.870, -89.020
Water was over U.S. Highway 62 at the 4 mile marker, where flaggers slowed traffic. Two back roads were closed.
Flood, Marshall
- When
- April 4, 2:00 AM CST to 8:00 AM CST
- Where
- Marshall County, Benton to 0.92 mi E of Benton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.870, -88.350
Due to flooding of the Clarks River, Highway 1462 was closed.
Flood, Hopkins
- When
- April 4, 2:30 AM CST to April 6, 12:00 PM CST
- Where
- Hopkins County, Mortons Gap to 2.1 mi W of Hanson
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -87.480
Near Mortons Gap, the entrance to the southbound Pennyrile Parkway on-ramp was under two to three feet of water. Highway 813 at Mortons Gap was under an inch of water. Countywide, many roads were covered with water. Roads were closed, especially in the north portion of the county. Highway 109 was closed for a few days. Main Street in Madisonville was partially closed. Flooding caused significant damage to at least three businesses in a mall in Madisonville. Up to six inches of water on the floor of a grocery store damaged inventory. Additional damage to inventory occurred when power was cut to the mall for safety reasons. The mall parking lot was flooded up to a depth of three feet, and a car was submerged over the headlights.
Flood, Webster
- When
- April 4, 2:30 AM CST to April 6, 12:00 PM CST
- Where
- Webster County, Providence to 2.36 mi NE of Webster Co Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.400, -87.770
Countywide, many roads were covered with water. Some roads were closed, including Highway 132 between Clay and Dixon.
Flood, Muhlenberg
- When
- April 4, 2:30 AM CST to April 6, 3:00 AM CST
- Where
- Muhlenberg County, 0.1 mi NE of Nebo to Central City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.231, -87.198
Kentucky Highway 70 was covered with water at the 5 mile marker, but it was not closed. Many secondary roads were covered with water. Two roads were closed, including Highway 2590 at Milton Creek and a street in Central City.
Flood, McLean
- When
- April 4, 2:30 AM CST to 10:30 AM CST
- Where
- McLean County, Beech Grove to 1.77 mi WSW of Rumsey
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.620, -87.400
Kentucky 85 was closed at the 6 mile marker. Six other state highways were covered by water, including U.S. Highway 431 at the 9 mile marker.
Flood, Trigg
- When
- April 4, 5:00 AM CST to 11:00 AM CST
- Where
- Trigg County, Cadiz to 2.23 mi SSE of Cadiz
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.870, -87.820
Water was over six state roads. About a dozen county or secondary roads were closed. Significant flooding of the Little River occurred. A couple of roads were closed at bridges over the Little River.
Flood, Christian
- When
- April 4, 6:00 AM CST to 12:00 PM CST
- Where
- Christian County, 2.54 mi S of Sinking Fork to 2.71 mi NW of Merrittstown
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.893, -87.584
The north fork of the Little River off of U.S. Highway 68 was out of its banks. The floodwaters covered a road, which was closed. U.S. Highway 41 was flooded at the 5 mile marker, but was not closed. Rainfall was 2.5 inches.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Crittenden | 2008-04-04 | 2 | Female | Vehicle/Towed Trailer | Direct |
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 3 to 4, 20083 injured · $86 million · EF2 · 51 events
- Flash Flooding and Hail in Tennessee, April 3 to 4, 20081 death · $70,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, April 3 to 15, 2008$1.8 million · 50 kt wind · 39 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2008$471,000 · 4.25 in hail · 36 events
- Flooding in Arkansas, April 3 to 25, 2008$525,000 · 3 events
- Flash Flood and Hail in Arkansas, April 3 to 4, 2008$178,000 · 1 in hail · 7 events
- Flash Flooding and Flood in Missouri, April 3 to 4, 20081 injured · $90,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 3, 2008$53,000 · 1.75 in hail · 17 events
- Flash Flood and Hail in Missouri, April 3 to 4, 2008$51,000 · 52 kt wind · 4 events
- Hail in Texas, April 3 to 4, 20081.75 in hail · 23 events
- Flash Flood and Debris Flow in Puerto Rico, April 3, 2008$20,000 · 8 events
- Dust Devil in Texas, April 3, 2008$23,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87759, 87763, 87769, 87789, 87757, 87765, 87238, 89585, 87234, 89576, 89578, 89587, 89431, 89437, 89559, 89561, 89575, 89586, 89590, 89440, 89555, 89556, 89579, 89589, 89442.